Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 96, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Oct 20, 2011, 3:44 PM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2011, 3:44 PM EDT (19:44 UTC)
- Expired
- Oct 21, 2011, 9:00 PM EDT
- In force
- 29 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
395 WHUS73 KAPX 201944 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 344 PM EDT THU OCT 20 2011 LHZ345-346-LSZ321-322-210345- /O.CAN.KAPX.GL.W.0063.000000T0000Z-111021T0300Z/ /O.NEW.KAPX.SC.Y.0096.111020T1944Z-111021T0500Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 344 PM EDT THU OCT 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-210345- /O.CAN.KAPX.GL.W.0063.000000T0000Z-111020T2100Z/ /O.NEW.KAPX.SC.Y.0096.111020T1944Z-111021T0500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 344 PM EDT THU OCT 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-344>346-210345- /O.EXT.KAPX.GL.W.0063.000000T0000Z-111021T0500Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 344 PM EDT THU OCT 20 2011 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM EDT FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-210345- /O.NEW.KAPX.SC.Y.0096.111020T1944Z-111021T0500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 344 PM EDT THU OCT 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
834 WHUS73 KAPX 210216 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1016 PM EDT THU OCT 20 2011 LMZ341-342-344>346-210900- /O.EXT.KAPX.GL.W.0063.000000T0000Z-111021T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1016 PM EDT THU OCT 20 2011 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM EDT FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LMZ323-LSZ321-322-210900- /O.EXT.KAPX.SC.Y.0096.000000T0000Z-111021T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1016 PM EDT THU OCT 20 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
188 WHUS73 KAPX 210825 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 425 AM EDT FRI OCT 21 2011 LMZ342-344>346-211600- /O.CAN.KAPX.GL.W.0063.000000T0000Z-111021T0900Z/ /O.EXB.KAPX.SC.Y.0096.000000T0000Z-111021T1600Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 425 AM EDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-210930- /O.CAN.KAPX.GL.W.0063.000000T0000Z-111021T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 425 AM EDT FRI OCT 21 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE WARNING. $$ LHZ345-346-LSZ322-210930- /O.CAN.KAPX.SC.Y.0096.000000T0000Z-111021T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 425 AM EDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ321-211600- /O.EXT.KAPX.SC.Y.0096.000000T0000Z-111021T1600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 425 AM EDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-211600- /O.EXT.KAPX.SC.Y.0096.000000T0000Z-111021T1600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 425 AM EDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-211630- /O.EXT.KAPX.SC.Y.0096.000000T0000Z-111021T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 425 AM EDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-211600- /O.EXT.KAPX.SC.Y.0096.000000T0000Z-111021T1600Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 425 AM EDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
352 WHUS73 KAPX 211433 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1033 AM EDT FRI OCT 21 2011 LHZ349-LMZ323-342-344>346-LSZ321-211545- /O.CAN.KAPX.SC.Y.0096.000000T0000Z-111021T1600Z/ STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1033 AM EDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ348-212100- /O.EXT.KAPX.SC.Y.0096.000000T0000Z-111021T2100Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1033 AM EDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-212100- /O.CON.KAPX.SC.Y.0096.000000T0000Z-111021T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 1033 AM EDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
718 WHUS73 KAPX 211938 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 338 PM EDT FRI OCT 21 2011 LHZ347-348-220100- /O.EXT.KAPX.SC.Y.0096.000000T0000Z-111022T0100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 338 PM EDT FRI OCT 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 3:42 PM EDT, 2 minutes earlier.
Area forecast discussion, Oct 20, 3:42 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
342 PM EDT THU OCT 20 2011
.SYNOPSIS.../ISSUED AT 319 PM/
A STRONG AREA OF LOW PRESSURE OVER ONTARIO...IS FORECAST TO CONTINUE
MOVING NORTHEAST INTO QUEBEC BY FRIDAY MORNING... FINALLY ENDING THE
MODERATE TO HEAVY RAINFALL AND GUSTY NORTH TO NORTHEAST WINDS BY THE
EARLY MORNING HOURS OF FRIDAY. A PERIOD OF DRY WEATHER WILL THEN
TAKE HOLD HEADING INTO THE FIRST PART OF THE WEEKEND... BEFORE RAIN
CHANCES INCREASE AGAIN HEADING THROUGH THE DAY SUNDAY.
&&
.SHORT TERM.../ISSUED AT 319 PM/...TONIGHT
DESPITE DEEP CLOSED EASTERN LAKES SYSTEM...PATTERN WILL BE QUITE
PROGRESSIVE...THANKS IN LARGE PART TO 130KT H3 JET ENERGY MOVING
UP THE EAST COAST ON EASTERN SIDE OF UPPER CIRCULATION. LINGERING
LIGHT RAINS WILL GRADUALLY WIND DOWN FROM WEST-EAST TONIGHT...
EXITING THE AREA BY EARLY MORNING. LAKE EFFECT POTENTIAL LOOKS
UNIMPRESSIVE IN NORTH FLOW AREAS /MAINLY WEST OF US-131 IN
NORTHERN LOWER/ LATE TONIGHT...AS MID LEVEL MOISTURE STRIPS OUT TO
THE EAST...INVERSION HEIGHTS CRASH BELOW 4K AND WARM AIR ADVECTION
BEGINS AT H8. MAY SEE SOME CLEARING OVER PORTIONS OF EASTERN UPPER
AND THE LAKE MICHIGAN COASTLINE TOWARD MORNING AS H10-H5 MOISTURE
DROPS TO LESS THAN 50 PERCENT. PRESSURE GRADIENT WILL CONTINUE TO
WEAKEN AND WINDS WILL SLOWLY SUBSIDE. CLOUDS AND CONTINUED MIXING
WILL KEEP TEMPS FROM FALLING MUCH OVERNIGHT...WITH MOST AREAS
BOTTOMING IN THE MID/UPPER 30S.
JK
&&
.LONG TERM.../ISSUED AT 319 PM/...FRIDAY AND BEYOND
FRIDAY...QUIET DAY WITH LOW AMPLITUDE H5 RIDGING SLIDING ACROSS
THE GREAT LAKES. RESIDUAL MORNING CLOUDINESS OVER EASTERN AREAS AS
UPPER LOW CONTINUES TO PULL EAST. FOR THE AFTERNOON HOURS...H10-H5
RELATIVE HUMIDITY FIELDS AROUND 30 PERCENT...BUT LIKELY ENOUGH
SURFACE MOISTURE FROM RECENT HEAVY RAINS TO RESULT IN AT LEAST
SCATTERED DIURNAL CUMULUS. 850MB TEMPS AROUND +2C...WHICH YIELDS
HIGHS IN THE UPPER 40S TO LOWER 50S WHEN MIXED TO 900MB. MUCH
LIGHTER WINDS THAN THURSDAY...WITH NORTHWEST WINDS OF 10 TO 15
MPH WITH A FEW HIGHER GUSTS. JK
HIGH PRESSURE CENTERED OVER THE GULF COAST STATES WILL LIFT NORTH
INTO THE OHIO VALLEY AND GREAT LAKES THIS WEEKEND...AS A WEAKENING
STORM SYSTEM EXITS NORTHEAST INTO QUEBEC. AT UPPER LEVELS...A 500MB
LOW WILL EXIT NORTHEAST OF THE GREAT LAKES FRIDAY ALLOWING A NARROW
UPPER RIDGE TO BUILD ACROSS NORTHERN MICHIGAN. THIS PATTERN WILL
SET THE STAGE FOR A MUCH DRIER AND MILDER PERIOD...WHEN COMPARED TO
THE COOL AND DAMP PERIOD SEEN ACROSS MUCH OF THE STATE EARLIER IN
THE WEEK. OVERALL WILL CONTINUE TO MENTION DRY CONDS FRIDAY THROUGH
MUCH OF THE UPCOMING WEEKEND. HOWEVER THERE IS A CHANCE FOR RAIN
SHOWERS SUNDAY...AS A WEAK PLAINS SYSTEM MOVES INTO THE WRN LAKES
SUNDAY AFTERNOON. WILL MENTION AFTERNOON HIGHS IN THE MID AND UPPER
50S THRU THE WEEKEND...AS MID LEVEL TEMPS WARM TO ARND 2C.
A MORE ACTIVE PATTERN DEVELOPS OVER THE GREAT LAKES AND UPPER
MIDWEST DURING THE UPCOMING WORK WEEK. THE WEAK SYSTEM MOVING
INTO THE STATE SUNDAY...WILL QUICKLY EXIT NORTHEAST MONDAY...WHILE A
SECOND SYSTEM DEVELOPS OVER THE PLAINS. EXPECT MAINLY DRY WX MONDAY
NIGHT ACROSS THE REGION...IN RESPONSE TO A NARROW SFC AND UPPER
RIDGE IN ADVANCE OF THE APPROACHING PLAINS SYSTEMS. SCATTERED RAIN
SHOWERS RETURN TO NRN MI TUESDAY AND WEDNESDAY AS THE PLAINS SYSTEM
MOVES INTO THE OHIO VALLEY AND LOWER MI. AFTN TEMPS REMAIN MILD IN
THE 50S THRU MID WEEK...AS MID LVL TEMPS REMAIN A FEW DEGREES ABOVE
0C.
LAKE EFFECTS BEGIN TO INFLUENCE THE WRN LAKES WEDNESDAY NIGHT
AND THURSDAY. MUCH COLDER 850MB TEMPS WILL FILTER INTO THE REGION BY
MIDWEEK...AS THE OHIO VALLEY SYSTEM LIFTS NORTHEAST OF THE STATE.
CURRENT TRENDS SHOW CONSIDERABLY COLDER AIR AND THE CHANCE OF SNOW
FILTERING INTO THE REGION WEDNESDAY NIGHT AND THURSDAY...AS 850MB
TEMPS FALL TO AROUND -8C.
SWR
&&
.MARINE.../ISSUED AT 319 PM/
STEADILY IMPROVING CONDITIONS EXPECTED TONIGHT. GALE FORCE WIND
GUSTS AND RESIDUAL WAVE ACTION EARLY THIS EVENING...WITH
DIMINISHING WINDS OVERNIGHT AS THE GRADIENT WEAKENS. WILL HAVE
GALES FOR THE LAKE MICHIGAN NEARSHORE WATERS THIS EVENING...WITH
SMALL CRAFT ADVISORIES ELSEWHERE. THE SMALL CRAFTS MAY NEED TO BE
EXTENDED AFTER MIDNIGHT AND WILL LET LATER SHIFTS EVALUATE CURRENT
WIND TRENDS BEFORE MAKING THAT DECISION.
A LIGHTER WIND REGIME EXPECTED FRIDAY THROUGH SATURDAY AS HIGH
PRESSURE BUILDS INTO SRN LOWER MICHIGAN. MAY NEED SOME LOW END
SMALL CRAFT ADVISORIES ON FRIDAY...WITH NO HEADLINES EXPECTED
FRIDAY NIGHT OR SATURDAY.
&&
.AVIATION.../ISSUED AT 117 PM/...VALID FOR 18Z TAFS
PROLONGED PERIOD OF MAINLY MVFR CONDITIONS ANTICIPATED THROUGH
EARLY THIS EVENING AS STRONG LOW PRESSURE MOVES SLOWLY
NORTHEAST...REACHING GEORGIAN BAY BY NIGHTFALL. WIDESPREAD RAIN
THROUGH MUCH OF THE AFTERNOON...GRADUALLY TAPERING OFF LATE IN THE
DAY. OVERALL MVFR CIGS AND VSBYS WILL PREVAIL AT ALL TAF LOCATIONS THROUGH
MIDNIGHT...WITH CLEARING AT TVC...MBL AND PLN BEFORE SUNRISE. APN
WILL SCATTER OUT ON FRIDAY MORNING.
GUSTY NORTH WINDS WILL CONTINUE...WITH GUSTS IN EXCESS OF 30 KNOTS
POSSIBLE...ESPECIALLY THIS AFTERNOON.
RAPID IMPROVEMENT IN CIGS AND WINDS EXPECTED TOWARD THE END OF THE
TAF PERIOD AS LOW PRESSURE PULLS AWAY FROM THE AREA.
JK
&&
.HYDROLOGY.../ISSUED AT 319 PM/
SEEING SOME RISES ON AREA RIVERS DUE TO RECENT HEAVY RAINS BUT
NOTHING APPROACHING FLOOD STAGE. ISSUED A STATEMENT FOR THE RIFLE
RIVER AT STERLING AS RIVER IS FORECAST TO RISE JUST ABOVE ACTION
STAGE ON FRIDAY /REMAINING BELOW FLOOD STAGE/. WITH RAINS WINDING
DOWN AND THE HEAVY RAIN OVER...ANY LOCALIZED FLOODING PROBLEMS
WILL BE DIMINISHING.
DRIER WEATHER FOR FRIDAY AND SATURDAY...WHICH SHOULD ALLOW THE
RIVER AND STREAMS TO RECEDE.
JK
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 1 AM EDT FRIDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 1 AM EDT FRIDAY FOR LMZ323.
GALE WARNING UNTIL 1 AM EDT FRIDAY FOR LMZ341-342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 1 AM EDT FRIDAY FOR LSZ321-322.
&&Hazardous weather outlook, Oct 20, 10:57 AM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1057 AM EDT THU OCT 20 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 211800- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1057 AM EDT THU OCT 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS WILL CONTINUE ACROSS THE NEARSHORE WATERS BORDERING NORTHERN MICHIGAN THROUGH THIS EVENING. PLEASE SEE THE LATEST MARINE HEADLINES AND NEARSHORE FORECASTS FOR ADDITIONAL INFORMATION. WINDY CONDITIONS WILL CONTINUE ALONG THE COASTLINE OF NORTHEAST LOWER MICHIGAN AND ACROSS AREAS ON LAKE MICHIGAN FROM THE LEELANAU PENINSULA SOUTHWARD TO MANISTEE...WITH GUSTS TO 45 MPH POSSIBLE THROUGH THE AFTERNOON HOURS. RECENT HEAVY RAINS WILL LEAD TO STEADY STREAM RISES ACROSS THE AREA. SOME LOCALIZED MINOR RIVER FLOODING IS POSSIBLE BY LATE TONIGHT.. PLEASE SEE LATEST MARINE WEATHER STATEMENTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME LOCALIZED MINOR RIVER FLOODING IS POSSIBLE ON FRIDAY DUE TO RECENT RAINS. PLEASE SEE LATEST MARINE WEATHER STATEMENTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...PLEASE RELAY ANY RAINFALL REPORTS...MEASURED HIGH WINDS...AND OBSERVED TREE DAMAGE TO THE NATIONAL WEATHER SERVICE. JK
In the hours before
Local storm report, Oct 20, 10:25 AM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1025 AM EDT THU OCT 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 S OSCODA 44.38N 83.33W
10/20/2011 M1.49 INCH IOSCO MI TRAINED SPOTTER
24 HOUR TOTAL THRU 7 AM.
0800 AM HEAVY RAIN 1 SSW ALPENA 45.06N 83.45W
10/20/2011 M2.30 INCH ALPENA MI COCORAHS
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 1 NE WEST BRANCH 44.29N 84.22W
10/20/2011 M1.13 INCH OGEMAW MI COCORAHS
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 2 S CHEBOYGAN 45.61N 84.47W
10/20/2011 M1.52 INCH CHEBOYGAN MI COCORAHS
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN WSW EAST TAWAS 44.28N 83.48W
10/20/2011 M2.69 INCH IOSCO MI COCORAHS
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 3 SE WEST BRANCH 44.24N 84.19W
10/20/2011 M1.16 INCH OGEMAW MI CO-OP OBSERVER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN MIO 44.66N 84.13W
10/20/2011 M1.27 INCH OSCODA MI CO-OP OBSERVER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 1 S LUPTON 44.42N 84.02W
10/20/2011 M1.63 INCH OGEMAW MI CO-OP OBSERVER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN EAST TAWAS 44.28N 83.48W
10/20/2011 M2.75 INCH IOSCO MI CO-OP OBSERVER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN MIO 44.66N 84.13W
10/20/2011 M1.18 INCH OSCODA MI PARK/FOREST SRVC
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN INDIAN RIVER 45.42N 84.62W
10/20/2011 M1.19 INCH CHEBOYGAN MI PARK/FOREST SRVC
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN ATLANTA 45.00N 84.15W
10/20/2011 M1.05 INCH MONTMORENCY MI PARK/FOREST SRVC
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN ALGER 44.12N 84.12W
10/20/2011 M1.36 INCH ARENAC MI PARK/FOREST SRVC
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 5 SW STANDISH 43.93N 84.03W
10/20/2011 M1.09 INCH ARENAC MI CO-OP OBSERVER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN ROGERS CITY 45.42N 83.81W
10/20/2011 M1.90 INCH PRESQUE ISLE MI CO-OP OBSERVER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 2 SE GLENNIE 44.55N 83.69W
10/20/2011 M1.94 INCH ALCONA MI CO-OP OBSERVER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN GLADWIN 43.98N 84.49W
10/20/2011 M1.25 INCH GLADWIN MI CO-OP OBSERVER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN CHEBOYGAN 45.64N 84.47W
10/20/2011 M1.37 INCH CHEBOYGAN MI CO-OP OBSERVER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 2 SW CADILLAC 44.23N 85.44W
10/20/2011 M1.01 INCH WEXFORD MI CO-OP OBSERVER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN ALPENA 45.07N 83.44W
10/20/2011 M2.25 INCH ALPENA MI ASOS
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 8 E BEAVERTON 43.88N 84.33W
10/20/2011 M1.00 INCH GLADWIN MI TRAINED SPOTTER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN LUPTON 44.43N 84.02W
10/20/2011 M1.51 INCH OGEMAW MI TRAINED SPOTTER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN ROGERS CITY 45.42N 83.81W
10/20/2011 M1.73 INCH PRESQUE ISLE MI TRAINED SPOTTER
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 4 NE CADILLAC 44.29N 85.36W
10/20/2011 M1.02 INCH WEXFORD MI COCORAHS
24 HOUR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 9 WSW TRAVERSE CITY 44.70N 85.77W
10/20/2011 M1.06 INCH GRAND TRAVERSE MI COCORAHS
24 HOUR TOTAL THRU 8 AM.
0900 AM HEAVY RAIN 3 ESE LAKE ANN 44.71N 85.79W
10/20/2011 M1.06 INCH GRAND TRAVERSE MI TRAINED SPOTTER
24 HOUR TOTAL THRU 9 AM.
0945 AM HEAVY RAIN ALPENA 45.07N 83.44W
10/20/2011 M2.85 INCH ALPENA MI TRAINED SPOTTER
24 HOUR TOTAL THRU 945 AM.
1000 AM HEAVY RAIN STERLING 44.03N 84.02W
10/20/2011 M1.40 INCH ARENAC MI TRAINED SPOTTER
24 HOUR TOTAL THRU 10 AM.
&&
LOCKERLocal storm report, Oct 20, 10:38 AM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1038 AM EDT THU OCT 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 3 SE OMER 44.02N 83.81W
10/20/2011 M3.51 INCH ARENAC MI TRAINED SPOTTER
18 HOUR TOTAL THRU 9 AM.
&&
LOCKERLocal storm report, Oct 20, 12:44 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1244 PM EDT THU OCT 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN LUZERNE 44.62N 84.27W
10/20/2011 M1.01 INCH OSCODA MI TRAINED SPOTTER
24 HOUR TOTAL THRU 8 AM.
&&
LOCKERLocal storm report, Oct 20, 1:08 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
108 PM EDT THU OCT 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN ALPENA 45.07N 83.44W
10/20/2011 M3.27 INCH ALPENA MI TRAINED SPOTTER
24 HOUR TOTAL THRU 1 PM.
&&
LOCKERLocal storm report, Oct 20, 1:20 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
120 PM EDT THU OCT 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 1 W OSSINEKE 44.91N 83.45W
10/20/2011 M3.79 INCH ALPENA MI TRAINED SPOTTER
36 HOUR TOTAL THRU 1 PM. THIS IS ALSO A STORM TOTAL AS OF
1 PM.
&&
LOCKERNearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.